MAUDE Adverse Event Report: COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7148
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the gauze count is 7 instead of 10.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Seven sponge samples were returned for evaluation however the embossed band was not returned with the sample.This band helps track which machine the sponges were produced on.The possible root cause of the analysis could be that the bundles were checked after the scale was re-set for new batch numbers or moisture adjustments were not compared to the respective control bundle weight which causes inaccuracies in counting of sponges in the bundle.This complaint is included in a corrective and preventative action (capa) for trending purposes.The capa has been deemed effective and has been closed.A quality alert was issued to bring awareness of the defects related to the customer complaints.All sensors were checked for functionality at placement.A review of all vistec autobanders was conducted.Four of the machines were not set as they should be.The settings were corrected and a verification of all machines.The resolution has been verified to be on all scale.Because the as-found settings of some scales did not match the validated settings, a risk analysis was conducted to determine if additional actions are needed.The analysis determined the observed occurrence rate is significantly lower than the maximum allowed rate, so no additional actions other than those defined were implemented.Inspections are performed based on a statistical sampling both physically and visually.Specifically, operators are required to inspect samples at the beginning, middle and end of lots.These checks are noted on the device history record.This complaint will be used for trending.

Brand Name
SPNG,GAUZE,4 IN X 4 IN,16 PLY,
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key9386810
Report Number1018120-2019-00390
Device Sequence Number14005164
Product Code GDY
UDI-Device Identifier10884527016969
UDI-Public10884527016969
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7148
Device Catalogue Number7148
Device Lot Number18L167562
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date02/20/2020
Patient Sequence Number1